U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

Is it normal to experience dry mouth and facial numbness when suffering from ms?

3 doctor answers7 doctors weighed in
Dr. Gary Sandler
Dentistry 54 years experience
Possible: Dry mouth in ms is usually related to medications such as anticholinergics for example. Ditropan (oxybutynin) taken for bladder management or other medications such as amitryptyline are examples of medications often prescribed in ms which can have this effect. Proper hydration, lozenges and chewing gum may help moderate this medication side effect. Speak to your md, also other causes.
Dr. Behram Dalal
Dentistry 31 years experience
A lot of patients: With ms complain of dry mouth - it is a recognized side effect. I haven't personally had any facial numbness cases but that could also happen i suppose. For the dry mouth try biotene products available otc or dry mouth gel from your dentist (gc america).
Dr. Bennett Machanic
Neurology 52 years experience
Comments: Dry mouth more often a sign of medication side effect, but can also be seen with Sjogren's. MS would not typically cause dry mouth on it's own, but facial numbness does occur associated with relapses or progression. See your neurologist and sort out.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jul 5, 2021

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.